Blog
About

4
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Nevirapine-induced hepatitis: a case series and review of the literature.

      The AIDS reader

      Adult, therapeutic use, adverse effects, Reverse Transcriptase Inhibitors, Nevirapine, Middle Aged, Male, Liver Function Tests, Humans, Female, etiology, blood, Drug-Induced Liver Injury, Anti-HIV Agents

      Read this article at

      ScienceOpenPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Nevirapine, a nonnucleoside reverse transcriptase inhibitor used as part of combination antiretroviral therapy, can cause mild elevations in transaminase levels. Severe elevations in transaminase levels related to the use of nevirapine developed in 4 patients. Data on these patients were extracted via chart review, and a review of the literature was also completed. Nevirapine-induced hepatitis occurred shortly after drug initiation in patients with and without preexisting liver disease. Significant elevations in liver enzyme levels occurred but resolved promptly in most with discontinuation of the nevirapine. Close monitoring of liver enzyme levels in the early period after starting nevirapine is essential.

          Related collections

          Author and article information

          Journal
          11494710

          Comments

          Comment on this article